MOL solution of DOM for transient radiative transfer in 3-D scattering media


Ayranci I., Selcuk N.

JOURNAL OF QUANTITATIVE SPECTROSCOPY & RADIATIVE TRANSFER, vol.84, no.4, pp.409-422, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 84 Issue: 4
  • Publication Date: 2004
  • Doi Number: 10.1016/s0022-4073(03)00259-0
  • Title of Journal : JOURNAL OF QUANTITATIVE SPECTROSCOPY & RADIATIVE TRANSFER
  • Page Numbers: pp.409-422
  • Keywords: transient radiative transfer, method of lines, discrete ordinates method, flux limiters, essentially non-oscillatory schemes, scattering media, DISCRETE ORDINATES METHOD, LINES SOLUTION, HEAT-TRANSFER, ENCLOSURES

Abstract

A methodology based on the method of lines solution of discrete ordinates method for solution of the 3-D transient radiative transfer equation is introduced. The method is applied to the prediction of transient and steady state transmittances in a cubical enclosure containing purely scattering medium and validated against Monte Carlo solutions from the literature. The flexibility of the method for implementation of linear spatial differencing schemes, flux limiters and weighted essentially non-oscillatory methods is demonstrated. Van Leer flux limiter is found to provide stable, accurate and efficient solutions. (C) 2003 Elsevier Ltd. All rights reserved.